MAUDE Adverse Event Report: ETHICON INC. PDSII SUT 18IN(45CM) 4-0 CLR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII SUT 18IN(45CM) 4-0 CLR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z507G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc-(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2018 and suture was used.During the procedure, the suture was detached from the needle.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/27/2018.Evaluation: a labeled winding former, a dispensed suture and a detached needle of product were returned for analysis.During the visual inspection of detached needle, the swage and attachment area were as expected; however, the barrel hole of the needle was observed to have damage (crushed) and marks on the edge needle that appear to be by use of a surgical instrument.The end of the suture was found to be cut and damaged.This condition caused the needle to be separated from the suture.The dhr review could not be conducted, because the batch number of the complaint is unknown.Per the condition of the sample received, the assignable cause of the suture needle pull off is improper handling.

Brand Name
PDSII SUT 18IN(45CM) 4-0 CLR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8015140
Report Number2210968-2018-76811
Device Sequence Number19147938
Product Code NEW
UDI-Device Identifier10705031061293
UDI-Public10705031061293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ507G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/27/2018
Patient Sequence Number1